Alert archive / New York / Special Marine Warnings in 2008

Special Marine Warning 39, NWS Buffalo, NY

June 16, 2008

NWS Buffalo, NY issued this special marine warning at Jun 16, 2008, 2:57 PM EDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 2:57 PM EDT (18:57 UTC)
Expired
Jun 16, 2008, 3:25 PM EDT
In force
28 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 16, 2:24 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 16, 2:24 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO CROSS THE REGION THIS EVENING. BEHIND
THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME
ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN
EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED
WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THURSDAY. THE LOW
WILL GRADUALLY MOVE EAST ON FRIDAY WITH MORE SEASONAL CONDITIONS
RETURNING BY NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE SETTLES
EAST FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TUESDAY/...
SEVERE STORMS DEVELOPING RAPIDLY ON DUAL LAKE BREEZE BOUNDARIES.
HAIL AND DAMAGING WINDS THE MOST SIGNIFICANT THREAT. AREA FROM
GRAND ISLAND TO EASTERN MONROE COUNTY THE MOST LIKELY FOR THE
ACTIVITY THIS AFTERNOON ON LAKE ONTARIO AND ERIE BREEZE. TO THE
SOUTH THE BOUNDARY WILL EXTEND FROM WESTFIELD THROUGH THE
SOUTHERN END OF LIVINGSTON COUNTY.

TONIGHT...EXPECT ONGOING SHOWER ACTIVITY TO WANE AND TAPER OFF
FROM WEST TO EAST OVERNIGHT. THERE IS ABUNDANT LOW LEVEL MOISTURE
FORECAST TO HANG AROUND WITH AN UPSLOPE NORTHWEST WIND FLOW. THE
AREA MAY GET SOCKED IN WITH SOME LOW CLOUDS OVERNIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
CORE OF UPPER LEVEL LOW CROSSES WESTERN NEW YORK TUESDAY NIGHT AND
ONLY SLOWLY EASES EASTWARD WEDNESDAY...REACHING NEW ENGLAND AND
QUEBEC ON THURSDAY. IMPOSSIBLE TO TIME PLACEMENT OF SHOWERS...BUT
WILL CARRY CHC POPS THROUGH THE PERIOD...HIGHEST DURING DAY AND
LOWER AT NIGHT. 850 MB TEMPS BOTTOM OUT IN 2-3C RANGE TUES NT/WED
AM BEFORE RECOVERING GRADUALLY TO +6C BY THURSDAY. CORRESPONDING
TEMPS WILL ONLY BE IN L60S WED AND M-U 60S THURS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
PERSISTENT UPPER LOW FINALLY PUSHES EAST AND OUT OF THE PICTURE BY
THE WEEKEND. FOLLOWED HPC GRAPHICS WITH SOME RIDGING ON SATURDAY
AND FRONTAL PASSAGE SUNDAY. CARRIED SOME LINGERING LOW CHC POPS
FRIDAY BUT LOWERED TO SLGT CHC ON SAT WITH SOME RIDGING...THEN CHC
ON SUNDAY WITH A FROPA...BACK TO SLGT CHC MONDAY. TEMPS SHOULD
REBOUND TO SEASONAL LEVELS (M-U 70S) WITH 850 MB READINGS OF 10C
OR SO.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COMBINED LAKE ERIE AND ONTARIO LAKE BREEZE BOUNDARY EXTENDING
FROM THE NIAGARA PENINSULA THROUGH ROCHESTER WILL IMPACT KIAG AND
KROC WITH SEVERE THUNDERSTORM THREAT THROUGH 21Z WITH HAIL AND
DAMAGING WINDS THE GREATEST THREAT. KBUF SHOULD STAY WITHIN THE
LAKE BREEZE SHADOW, I DO NOT EXPECT ANY STORMS THROUGH 21Z TO MOVE
DIRECTLY ACROSS KBUF BUT THE SITE COULD EXPERIENCE OUTFLOW
BOUNDARY FROM THESE STORMS AND RAPID CHANGE IN WIND DIRECTION.
KJHW SHOULD STAY SOUTH OF THE LAKE ERIE BOUNDARY BUT AFTER 18Z
POTENTIAL FOR CONVECTION WILL INCREASE AS ENTIRE ARE HEATS UP.
KART IN THE SAME SITUATION AS KBUF, WITHIN THE LAKE BREEZE OFF
ONTARIO WHICH IS KEEPING ANY CONVECTION FROM DEVELOPING THROUGH
20Z.

OUTLOOK...
TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA.
THURSDAY...VFR WITH A LOW CHANCE OF -SHRA.
FRIDAY...VFR WITH A LOW CHANCE OF -SHRA.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED AT THIS TIME THROUGH THE PERIOD
ALTHOUGH COLD ADVECTION FOLLOWING THE COLD FRONT WITH BRISK
WESTERLIES WILL RESULT IN WAVES UP INTO THE 4 FOOT RANGE LATER
TUESDAY INTO WEDNESDAY. WINDS WILL EASE A BIT THURSDAY AND FURTHER
ON INTO THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...TAN/ZAFF
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...TAN
MARINE...SFM
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
548 AM EDT MON JUN 16 2008

NYZ001-010-019-020-085-171000-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>008-011>014-021-171000-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Local storm report, Jun 16, 1:18 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
118 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             3 N NORTH TONAWANDA     43.09N 78.87W
06/16/2008  E0.75 INCH       NIAGARA            NY   PUBLIC

&&

CTINGLEY
Special weather statement, Jun 16, 1:31 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
131 PM EDT MON JUN 16 2008

NYZ021-161945-
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
131 PM EDT MON JUN 16 2008

...STRONG STORMS CONTINUE...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS
ALLEGANY COUNTY. AT 130 PM THIS ACTIVITY WAS NEAR THE VICINITIES
OF RUSHFORD, HOUGHTON AND NORTHEASTWARD TOWARD PORTAGEVILLE. THIS
ACTIVITY MAY CONTAIN CLOUD TO GROUND LIGHTNING, DOWNPOURS AND
SMALL HAIL. THESE STORMS WILL CONTINUE TO PUSH TO THE EAST THIS AFTERNOON
AND ADDITIONAL SHOWERS AND THUNDERSTORMS, SOME OF WHICH MAY BE
STRONG TO SEVERE ARE POSSIBLE THROUGH THE EVENING.
Local storm report, Jun 16, 1:39 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             PULTNEYVILLE            43.28N 77.17W
06/16/2008  E1.00 INCH       WAYNE              NY   BROADCAST MEDIA

&&

CTINGLEY
Local storm report, Jun 16, 2:16 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             PULTNEYVILLE            43.28N 77.17W
06/16/2008  E1.00 INCH       WAYNE              NY   BROADCAST MEDIA

0150 PM     HAIL             CHILI CENTER            43.10N 77.77W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0154 PM     HAIL             ROSE                    43.15N 76.88W
06/16/2008  E0.75 INCH       WAYNE              NY   EMERGENCY MNGR

0200 PM     HAIL             TONAWANDA               42.98N 78.88W
06/16/2008  E0.88 INCH       ERIE               NY   TRAINED SPOTTER

0203 PM     HAIL             NORTH TONAWANDA         43.04N 78.87W
06/16/2008  E1.00 INCH       NIAGARA            NY   AMATEUR RADIO

&&

CTINGLEY
Local storm report, Jun 16, 2:41 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   TRAINED SPOTTER

0218 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E0.75 INCH       ERIE               NY   NWS EMPLOYEE

0218 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E1.00 INCH       ERIE               NY   NWS EMPLOYEE

0220 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E1.50 INCH       ERIE               NY   PUBLIC

0222 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   PUBLIC

0215 PM     HAIL             3 S PENFIELD            43.09N 77.48W
06/16/2008  E0.75 INCH       MONROE             NY   TRAINED SPOTTER

0218 PM     HAIL             2 SE FAIRPORT           43.08N 77.42W
06/16/2008  E0.88 INCH       MONROE             NY   PUBLIC

0215 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   PUBLIC

0114 PM     HAIL             SODUS                   43.24N 77.06W
06/16/2008  E1.00 INCH       WAYNE              NY   PUBLIC

0225 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.50 INCH       ERIE               NY   BROADCAST MEDIA

0225 PM     HAIL             TONAWANDA               42.98N 78.88W
06/16/2008  E1.50 INCH       ERIE               NY   BROADCAST MEDIA

0223 PM     HAIL             3 S FAIRPORT            43.06N 77.44W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0225 PM     HAIL             FAIRPORT                43.10N 77.44W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0237 PM     HAIL             ALDEN                   42.90N 78.49W
06/16/2008  E1.00 INCH       ERIE               NY   TRAINED SPOTTER

&&

CTINGLEY
Local storm report, Jun 16, 2:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PALMYRA                 43.06N 77.23W
06/16/2008  E0.88 INCH       WAYNE              NY   PUBLIC

0155 PM     HAIL             CHILI CENTER            43.10N 77.77W
06/16/2008  E0.88 INCH       MONROE             NY   PUBLIC

0237 PM     HAIL             PALMYRA                 43.06N 77.23W
06/16/2008  E0.75 INCH       WAYNE              NY   AMATEUR RADIO

&&

CTINGLEY

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:26 PM EDTSpecial Marine WarningBUF64 min
Jun 15, 10:31 PM EDTSpecial Marine WarningBUF32 min
Jun 15, 11:15 PM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:00 AM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:26 AM EDTSpecial Marine WarningBUF64 min
Jun 16, 1:58 AM EDTSpecial Marine WarningBUF32 min
Jun 16, 11:59 AM EDTSevere Thunderstorm WarningBUFMonroe55 min
Jun 16, 12:04 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans56 min
Jun 16, 12:17 PM EDTSpecial Marine WarningBUF58 min
Jun 16, 1:06 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans54 min
Jun 16, 1:14 PM EDTSpecial Marine WarningBUF47 min
Jun 16, 1:21 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne54 min
Jun 16, 1:28 PM EDTSpecial Marine WarningBUF62 min
Jun 16, 1:52 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara53 min
Jun 16, 1:53 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne43 min
Jun 16, 2:15 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne32 min
Jun 16, 2:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming44 min
Jun 16, 2:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans37 min
Jun 16, 4:06 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans57 min
Jun 16, 5:48 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wayne57 min
Jun 16, 6:30 PM EDTSpecial Marine WarningBUF45 min
Jun 16, 6:35 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 16, 6:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne61 min
Jun 16, 7:27 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming63 min

Nearby

Special Marine Warnings in New York, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.